Alert archive / Kansas / Tornado Warnings in 2021

Tornado Warning 21, NWS Goodland, KS

May 24, 2021Sheridan County, Kansas

NWS Goodland, KS issued this tornado warning at May 24, 2021, 5:46 PM CDT for Sheridan County, Kansas. It was in force for 44 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2021, 5:46 PM CDT (22:46 UTC)
Expired
May 24, 2021, 6:30 PM CDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Sheridan County, KS

The radar

The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:06 PM CDTTORNADO4 W Selden, KSSELDEN, KS EF-1 TORNADO BEGAN HERE AT THIS TIME.
May 24, 6:07 PM CDTTORNADO5 Ne Rexford, KSCONFIRMED TORNADO ON THE GROUND MOVING EASTWARD REPORTED BY SPOTTER.
May 24, 6:24 PM CDTTORNADOSelden, KS*** 1 INJ *** SELDEN, KS TORNADO STRUCK THE TOWN AROUND THIS TIME. CONFIRMED BY NWS DAMAGE ASSESSMENT TEAM.
May 24, 6:26 PM CDTTORNADOSelden, KS*** 1 INJ *** UPDATED INFORMATION TO REPORT. EMERGENCY MANAGER REPORTING BUILDINGS, POWER LINES AND TREES DOWN, HOMES DAMAGED, AN OVERTURNED SEMI, 1 POSSIBLE INJURY, AND GAS LEAKS DUE TO TORNADO.
May 24, 6:26 PM CDTTORNADOSelden, KSCORRECTS PREVIOUS TORNADO REPORT FROM SELDEN. EMERGENCY MANAGER REPORTING BUILDINGS AND TREES DOWN, HOMES DAMAGED, AN OVERTURNED SEMI, AND 1 POSSIBLY INJURY DUE TO TORNADO.
May 24, 6:26 PM CDTTORNADOSelden, KSCORRECTS PREVIOUS TORNADO REPORT FROM SELDEN. EMERGENCY MANAGER REPORTING BUILDINGS, POWER LINES AND TREES DOWN, HOMES DAMAGED, AN OVERTURNED SEMI, AND GAS LEAKS DUE TO TORNADO.
May 24, 6:26 PM CDTTORNADOSelden, KSSPOTTER REPORTS LARGE MULTI VORTEX TORNADO WITH LOTS OF DAMAGE IN SELDON. TRAIN IS OVERTURNED AND SILOS ARE DETROYED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 1:29 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2021-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

076 
WFUS53 KGLD 242246
TORGLD
KSC179-242330-
/O.NEW.KGLD.TO.W.0021.210524T2246Z-210524T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Goodland KS
546 PM CDT Mon May 24 2021

The National Weather Service in Goodland has issued a

* Tornado Warning for...
  Northwestern Sheridan County in northwestern Kansas...

* Until 630 PM CDT.
    
* At 546 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Rexford, or 18 miles northwest of Hoxie, moving
  east at 25 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Selden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2246Z 261DEG 20KT 3950 10072 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

DDT
4 follow-up statements
237 
WWUS53 KGLD 242253
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
553 PM CDT Mon May 24 2021

KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
553 PM CDT Mon May 24 2021

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
    
At 553 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rexford, or 17 miles northwest of Hoxie, moving east
at 15 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2253Z 250DEG 14KT 3951 10070 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

DDT
933 
WWUS53 KGLD 242305
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
605 PM CDT Mon May 24 2021

KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
605 PM CDT Mon May 24 2021

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
    
At 605 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Selden, or 16 miles northwest of Hoxie,
moving east at 15 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2305Z 250DEG 14KT 3953 10064 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

DDT
383 
WWUS53 KGLD 242310
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
610 PM CDT Mon May 24 2021

KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
610 PM CDT Mon May 24 2021

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
    
At 609 PM CDT, a confirmed tornado was located near Selden, or 15
miles northwest of Hoxie, moving east at 15 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3949 10072 3953 10072 3955 10048 3950 10047
TIME...MOT...LOC 2309Z 250DEG 14KT 3953 10062 

TORNADO...OBSERVED
HAIL...1.75IN

$$

DDT
683 
WWUS53 KGLD 242315
SVSGLD

Severe Weather Statement
National Weather Service Goodland KS
615 PM CDT Mon May 24 2021

KSC179-242330-
/O.CON.KGLD.TO.W.0021.000000T0000Z-210524T2330Z/
Sheridan KS-
615 PM CDT Mon May 24 2021

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHWESTERN SHERIDAN COUNTY...
    
At 615 PM CDT, a confirmed tornado was located near Selden, or 14
miles northwest of Hoxie, moving east at 15 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Emergency management confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Selden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3950 10064 3953 10065 3955 10048 3950 10047
TIME...MOT...LOC 2315Z 257DEG 12KT 3953 10060 

TORNADO...OBSERVED
HAIL...1.50IN

$$

DDT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 24, 2:18 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 24, 2:18 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
118 PM MDT Mon May 24 2021

.SHORT TERM...(This afternoon through Tuesday)
Issued at 1135 AM MDT Mon May 24 2021

17Z WV imagery and RAP analysis indicate CWA on southern periphery
of trough and associated jet streak, which was centered over the
northern plains. At the surface, fairly widespread stratus remains
over the center portions of the area with fog and even measurable
drizzle occurring along Interstate 70.

Main forecast concerns will be thunderstorm chances and severity
this afternoon and evening.

While stratus deck has complicated forecast , this should continue
to mix out through the afternoon and with dewpoints in the lower
60s, will not take much insolation for atmosphere to destabilize.
With MLCAPES in the 1000-2000 j/kg range and effective shear in
the 35-50 kt range expect environment to be favorable for
development of severe storms. For initation, looking at two areas
of initial thunderstorm development. The first will be along
east- west oriented outflow boundary across southern CWA. Skies
have cleared in this area and with apparent triple point forming
along it, think forcing will be strongest in this area.

A secondary area will extend to the north of Tribune towards
McCook, although recent observations seem to suggest this
convergent area has diminished some what, which lowers confidence
for this area being a primary development area. If storms do not
develop in this area, may have to wait until the evening period
before any storms forming over Colorado can make it into the area.

For threats, large hail appears the most likely threat with
stronger storms, but given supercell potential and aided by
differential heating and backed winds along outflow boundary think
possibility for a tornado remains. Right now, it appears favored
area will be in the Greeley-Wichita county area along
aforementioned outflow boundary. Should areas farther north
destabilize and convergence along trough intensify along a
Goodland to McCook line, may see a threat for a brief tornado or
land spout given the strong low level instability along this
boundary.

Low level jet intensifies in the evening and will support the
development of more widespread precipitation along and north of
H85 frontal zone which may be accompanied by a few larger hail
storms, but with storms not being rooted in boundary layer shear
profiles will not be as strong as the afternoon. Finally,
precipitable water values over an inch and recent trends with
precipitation support the threat for heavy rain. A few areas
received heavy rain last night may be more at risk for flooding,
but confidence not high enough in heavy rain lining up with these
areas to warrant a watch.

Cold front will sweep through the area overnight, clearing out any
fog and storms through the morning hours and ushering in a bit of
quiet weather.

.LONG TERM...(Wednesday through Monday)
Issued at 117 PM MDT Mon May 24 2021

The long term period looks to be unsettled though there should be a
few days with quieter weather. High temperatures should be near to
slightly above average through the week. Potential for slightly
below average temperatures next week.

Wednesday starts with a chance for severe weather during the
afternoon and evening hours with the main threat currently favoring
locales east of Hwy 83. With the area under southwest flow aloft,
there is a chance for a shortwave to move through the area during
the afternoon hours. Guidance is also suggesting that a surface low
will move off the Front Range and into Western KS. Finally, guidance
is suggesting that MLCAPE could reach above 2000 J/KG along with
lapse rates greater than 8C and effective shear reaching 40 knots.
It is still a bit early to assume that those parameters will hold
and be exact, but they do suggest that instability will be present
should storms form. High temperatures are expected to reach the 80's
though how high they go will depend on when/where cloud cover forms.

Thursday and Friday are forecasted to be a bit quieter as a cold
front moves in from the northwest late Wed/early Thur and brings
slightly cooler temperatures and drier air. The upper air pattern
aloft is expected to be more laminar during these days and higher
surface pressure is expected to move into the Plains. With all of
this in mind, Thursday and Friday will have lower POPs and sunnier
skies are more likely though an isolated thunderstorm can not be
ruled out due to daytime heating and dewpoints potentially reaching
the mid 50's. High temperatures are expected to be in the mid 70's
to lower 80's.

For the weekend, more uncertainty in the forecast as guidance
diverges in the expected solution for the surface pattern. Guidance
agrees on the upper level pattern transitioning to a broad ridge
over the East-Central CONUS with a trough moving into the Western
CONUS. At the surface, guidance does keep lower pressure to the
southwest of the Tri-State area with higher pressure north and east.
However, the GFS bring the center of the low pressure closer to the
area Sunday while the ECMWF keeps the higher pressure over the area.
The closer the low pressure, the greater the synoptic lift will be
present for storms. Meanwhile the pattern supports Gulf of Mexico
moisture moving north into the area similar to the past week. So
depending on how things set up, there will be a chance for
afternoon/evening storms through the weekend with the potential for
severe weather as well. This will become clearer as we get closer to
the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1135 AM MDT Mon May 24 2021

PERSISTENT LIFR conditions at GLD will improve quickly in the
next 2 hours as fog and stratus deck mixes out, but given the size
of cloud field, think MVFR ceilings may linger around through the
afternoon. Both KGLD and KMCK will likely be impacted by
thunderstorms in the afternoon and again through the overnight
hours. Initial thunderstorms will be accompanied by mvfr
conditions, but think precipitation will also bring IFR conditions
overnight as stratus and fog redevelop. A cold front will sweep
through the area around 12z, bringing a return to VFR conditions.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...KAK
AVIATION...JRM
Hazardous weather outlook, May 24, 11:44 AM CDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1044 AM MDT Mon May 24 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1044 AM MDT Mon May 24 2021 /1144 AM CDT Mon May 24 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Thunderstorms will develop across the area, mainly along and east of
a Weskan to McCook line after 1 PM MDT (2 PM CDT). Large hail
approaching golf ball size, damaging wind gusts and a tornado are
possible. Thunderstorms will continue into the overnight hours and
may become more widespread, with the threat transitioning to large
hail.

The threat for tornadoes will occur in two primary areas through the
early evening. The first is along a Wallace to Oberlin line and if a
tornado were to occur in this area it would likely be brief. The
second area will be across Greeley and Wichita counties, the
potential for a longer lived tornado will be higher in this area.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY...

Severe thunderstorms are possible across much of the region
Wednesday afternoon and evening. Threats will include large hail,
damaging wind, heavy rain and a small threat for tornadoes/

For next weekend, there will be the chance for some strong to severe
thunderstorms to occur each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely after 1 PM MDT (2 PM CDT).

In the hours before

Local storm report, May 24, 4:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
359 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     FUNNEL CLOUD     5 N GEM                 39.49N 100.90W
05/24/2021                   THOMAS             KS   PUBLIC

            PICTURE FROM SOCIAL MEDIA OF A FUNNEL CLOUD
            NORTH OF GEM, KS.

&&

KAK
Local storm report, May 24, 5:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
414 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     15 SSE RUSSELL SPRINGS  38.72N 101.06W
05/24/2021  E60 MPH          LOGAN              KS   PUBLIC

            ESTIMATED 50-60 MPH WINDS WITH PEA SIZE HAIL
            AND LOTS OF RAIN. ALSO REPORTED WATER IN THE
            CREEKS ARE RISING.

&&

TT
Local storm report, May 24, 5:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
423 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             6 WSW THE MONUMENT ROCK 38.74N 100.87W
05/24/2021  E0.75 INCH       LOGAN              KS   PUBLIC

            REPORT OF HEAVY RAIN AND HAIL UP TO PENNY IN
            SIZE.

&&

KAK
Local storm report, May 24, 5:28 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
428 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     5 NNW GEM               39.49N 100.93W
05/24/2021                   THOMAS             KS   PUBLIC

            SOCIAL MEDIA REPORT WITH PICTURE.

&&

KAK
Local storm report, May 24, 5:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TORNADO          11 NNE WALLACE          39.06N 101.52W
05/24/2021                   WALLACE            KS   TRAINED SPOTTER

            DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
            TORNADO.

0212 PM     TORNADO          14 NNE WALLACE          39.10N 101.51W
05/24/2021                   WALLACE            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON GROUND
            AT TIME OF REPORT. 8 MILES NW OF MCALLASTER.

0250 PM     TORNADO          12 NNW WALLACE          39.08N 101.67W
05/24/2021                   WALLACE            KS   PUBLIC

            CORRECTS PREVIOUS TORNADO REPORT FROM 12 NNW
            WALLACE. CALLER REPORTED SEEING TORNADO ON
            THE GROUND FAR NORTH OF SHARON SPRINGS.

0208 PM     TORNADO          8 NW WINONA             39.15N 101.35W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
            TORNADO.

0218 PM     FUNNEL CLOUD     9 NW WINONA             39.16N 101.35W
05/24/2021                   THOMAS             KS   PUBLIC

            FUNNEL CLOUD REPORTED.

0304 PM     FUNNEL CLOUD     3 NE COLBY              39.41N 101.01W
05/24/2021                   THOMAS             KS   PUBLIC

            SHORT LIVED FUNNEL CLOUD REPORTED NE OF
            COLBY BY PUBLIC.

0315 PM     TORNADO          10 SSE BREWSTER         39.24N 101.30W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            REPORTED SMALL ROPE TORNADO NNW OF WINONA,
            KS. DELAYED REPORT.

0316 PM     TORNADO          8 SSW LEVANT            39.27N 101.26W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            SMALL SHORT LIVED TORNADO REPORTED BY
            SPOTTER.

0316 PM     TORNADO          4 NE COLBY              39.43N 101.00W
05/24/2021                   THOMAS             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TORNADO BRIEFLY
            TOUCHED GROUND NE OF COLBY BEFORE LIFTING
            BACK UP.

0213 PM     TORNADO          12 WNW WINONA           39.10N 101.46W
05/24/2021                   LOGAN              KS   PUBLIC

            REPORT OF 2 TORNADOES ON THE GROUND AT THE
            SAME TIME, ONE APPEARED TO BE A LANDSPOUT.

&&
Local storm report, May 24, 5:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT MON MAY 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     5 NNW GEM               39.49N 100.93W
05/24/2021                   THOMAS             KS   PUBLIC

            SOCIAL MEDIA REPORT WITH PICTURE.

0420 PM     HAIL             6 WSW THE MONUMENT ROCK 38.74N 100.87W
05/24/2021  E0.75 INCH       LOGAN              KS   PUBLIC

            REPORT OF HEAVY RAIN AND HAIL UP TO PENNY IN
            SIZE.

0413 PM     TSTM WND GST     15 SSE RUSSELL SPRINGS  38.72N 101.06W
05/24/2021  E60 MPH          LOGAN              KS   PUBLIC

            ESTIMATED 50-60 MPH WINDS WITH PEA SIZE HAIL
            AND LOTS OF RAIN. ALSO REPORTED WATER IN THE
            CREEKS ARE RISING.

0359 PM     FUNNEL CLOUD     5 N GEM                 39.49N 100.90W
05/24/2021                   THOMAS             KS   PUBLIC

            PICTURE FROM SOCIAL MEDIA OF A FUNNEL CLOUD
            NORTH OF GEM, KS.

0345 PM     TORNADO          5 NNW GEM               39.49N 100.92W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED BRIEF TORNADO. ALSO
            REPORTED VIA SOCIAL MEDIA.

0340 PM     FUNNEL CLOUD     4 NNE COLBY             39.43N 101.01W
05/24/2021                   THOMAS             KS   PUBLIC

            SOCIAL MEDIA PICTURE OF A FUNNEL CLOUD.

0328 PM     FUNNEL CLOUD     3 WNW GEM               39.44N 100.96W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

0323 PM     TORNADO          3 WNW GEM               39.44N 100.96W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            SPOTTER REPORTS TORNADO WEST OF GEM, KS.

0316 PM     TORNADO          4 NE COLBY              39.43N 101.00W
05/24/2021                   THOMAS             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TORNADO BRIEFLY
            TOUCHED GROUND NE OF COLBY BEFORE LIFTING
            BACK UP.

0316 PM     TORNADO          8 SSW LEVANT            39.27N 101.26W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            SMALL SHORT LIVED TORNADO REPORTED BY
            SPOTTER.

0315 PM     TORNADO          10 SSE BREWSTER         39.24N 101.30W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            REPORTED SMALL ROPE TORNADO NNW OF WINONA,
            KS. DELAYED REPORT.

0304 PM     FUNNEL CLOUD     3 NE COLBY              39.41N 101.01W
05/24/2021                   THOMAS             KS   PUBLIC

            SHORT LIVED FUNNEL CLOUD REPORTED NE OF
            COLBY BY PUBLIC.

0250 PM     TORNADO          12 NNW WALLACE          39.08N 101.67W
05/24/2021                   WALLACE            KS   PUBLIC

            CORRECTS PREVIOUS TORNADO REPORT FROM 12 NNW
            WALLACE. CALLER REPORTED SEEING TORNADO ON
            THE GROUND FAR NORTH OF SHARON SPRINGS.

0218 PM     FUNNEL CLOUD     9 NW WINONA             39.16N 101.35W
05/24/2021                   THOMAS             KS   PUBLIC

            FUNNEL CLOUD REPORTED.

0213 PM     TORNADO          12 WNW WINONA           39.10N 101.46W
05/24/2021                   LOGAN              KS   PUBLIC

            REPORT OF 2 TORNADOES ON THE GROUND AT THE
            SAME TIME, ONE APPEARED TO BE A LANDSPOUT.

0212 PM     TORNADO          14 NNE WALLACE          39.10N 101.51W
05/24/2021                   WALLACE            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED TORNADO ON GROUND
            AT TIME OF REPORT. 8 MILES NW OF MCALLASTER.

0208 PM     TORNADO          8 NW WINONA             39.15N 101.35W
05/24/2021                   THOMAS             KS   TRAINED SPOTTER

            DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
            TORNADO.

0206 PM     TORNADO          11 NNE WALLACE          39.06N 101.52W
05/24/2021                   WALLACE            KS   TRAINED SPOTTER

            DISPATCH RELAYED A SPOTTER REPORT OF A BRIEF
            TORNADO.

&&

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 8:25 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman50 min
May 23, 8:50 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas, Wallace55 min
May 23, 9:13 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins32 min
May 23, 9:27 PM CDTSpecial Weather StatementGLDGreeley, Wallace63 min
May 23, 9:45 PM CDTSpecial Weather StatementGLDCheyenne, Rawlins, Sherman, Thomas60 min
May 23, 10:27 PM CDTSpecial Weather StatementGLDWallace63 min
May 23, 10:40 PM CDTSpecial Weather StatementGLDRawlins, Sherman65 min
May 23, 11:01 PM CDTSpecial Weather StatementGLDLogan, Thomas59 min
May 23, 11:12 PM CDTSevere Thunderstorm WarningGLDRawlins33 min
May 24, 3:43 AM CDTSpecial Weather StatementGLDWallace32 min
May 24, 4:15 AM CDTSpecial Weather StatementGLDWallace30 min
May 24, 6:07 AM CDTDense Fog AdvisoryGLDCheyenne, Sherman4 hr
May 24, 1:46 PM CDTSpecial Weather StatementGLDWichita14 min
May 24, 1:59 PM CDTSpecial Weather StatementGLDWichita16 min
May 24, 2:05 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wichita40 min
May 24, 2:53 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita67 min
May 24, 3:07 PM CDTTornado WarningGLDLogan, Wallace23 min
May 24, 3:08 PM CDTTornado WarningGLDLogan, Wallace27 min
May 24, 3:25 PM CDTTornado WarningGLDSherman, Thomas50 min
May 24, 3:31 PM CDTFlash Flood WarningGLDLogan, Wallace, Wichita3 hr
May 24, 3:46 PM CDTTornado WarningGLDWallace12 min
May 24, 3:48 PM CDTTornado WarningGLDLogan, Wichita15 min
May 24, 4:02 PM CDTSevere Thunderstorm WarningGLDLogan58 min
May 24, 4:10 PM CDTTornado WarningGLDThomas32 min
May 24, 4:21 PM CDTTornado WarningGLDThomas20 min
May 24, 4:25 PM CDTSpecial Weather StatementGLDWichita20 min
May 24, 4:30 PM CDTSevere Thunderstorm WarningGLDWichita40 min
May 24, 4:36 PM CDTTornado WarningGLDThomas39 min
May 24, 4:50 PM CDTSpecial Weather StatementGLDWichita25 min
May 24, 4:56 PM CDTSevere Thunderstorm WarningGLDLogan52 min
May 24, 5:20 PM CDTSevere Thunderstorm WarningGLDGove70 min
May 24, 5:20 PM CDTSevere Thunderstorm WarningGLDGove70 min
May 24, 5:20 PM CDTTornado WarningGLDRawlins, Thomas22 min
May 24, 5:41 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan, Thomas64 min
May 24, 6:18 PM CDTTornado Warning Tornado observedGLDDecatur, Sheridan42 min
May 24, 6:39 PM CDTSevere Thunderstorm WarningGLDDecatur, Sheridan52 min
May 24, 6:53 PM CDTSpecial Weather StatementGLDGove22 min
May 24, 6:58 PM CDTTornado WarningGLDDecatur, Norton33 min

Nearby

Tornado Warnings in Kansas, 2021Every tornado warning in 2021Tornadoes in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.